Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online
Ask a Urologist   »  

Suffering from prostatitis, having difficulty in urination. No relief from medication. Any treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
Since 5 years, I am suffering from postatitis, having difficulties in urination flow. Two years back, I had done cystoscopy and biopsy (reports are attached herewith for you reference). I was taking tamlet 2mg tab but now stopped & taking ayurvedic treatment. But No Luck.
Kindly suggest result oriented treatment on prostatitis.
Posted Sat, 9 Mar 2013 in Urinary and Bladder Problems
Answered by Dr. G.Srinivasan 1 hour later
Welcome to XXXXXXX
I have gone through all the reports.
Diagnosis of prostatitis is by excluding common problems causing similar symptoms like cystitis, tuberculosis and cancer.
They have been ruled out and hence a diagnosis of prostatitis is obtained.
This is not a killer disease and hence there should be no serious worry.
Things that could be of help are.
1. Tamsulosin 4 mg.
2. Muscle relaxants like chlorzoxazone.
3. Mild anti- anxiety agents at night, like ALPRAZOLAM.
4. Laxatives.
Since no single treatment is effective, u need to try a combination.
To improve urine flow, u may also use BETHENACHOL.
Speak to your doctor on all these issues, get examined, get the required prescription and get well soon.

Best regards
Above answer was peer-reviewed by
Follow-up: Suffering from prostatitis, having difficulty in urination. No relief from medication. Any treatment? 1 hour later
Dear Doctor,
Thanks for your swift reply.

Please suggest combination with duration to be taken along with side effects of the same.

What all other investigation or procedures to do be done to get rid of the above symptoms disorder.
Expecting your result oriented advise.
Answered by Dr. G.Srinivasan 45 minutes later
Welcome back.
Tests required are
1. Uroflowmetry.
2. Semen culture ans antibiotics based on the culture tests for one month at-least.

1. Frequent and regular sex would be of benefit.
2. You need to take all the 4 medicines i had suggested in the first reply for about one month, see the results of the tests and decide further treatment. Side effects wont be worrisome. One thing of mention is that tamsulosin may cause retrograde ejaculation.
Best regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor